MAUDE Adverse Event Report: STRYKER GMBH VOLAR SMARTLOCK DR PLATE, WIDE, SHORT; PLATE, FIXATION, BONE

STRYKER GMBH VOLAR SMARTLOCK DR PLATE, WIDE, SHORT; PLATE, FIXATION, BONE
Model Number 54-25398
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "angular stability does not work / screw has not gripped and cannot be screwed out.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed.The device inspection revealed the following: the screw and plate were returned and analyzed below the microscope.The threads of the locking mechanism below the screw head saw a plastic deformation that could explain the loss of the angular locking.A straight locking of the screw on the plate could however be performed.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on available information, no further action is required at this time.If any further information is provided, the investigation report will be updated.

Brand Name
VOLAR SMARTLOCK DR PLATE, WIDE, SHORT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key10388729
Report Number0008031020-2020-02129
Device Sequence Number17061187
Product Code HRS
UDI-Device Identifier07613153068419
UDI-Public07613153068419
Combination Product (Y/N)N
PMA/510(K) Number
K040022
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number54-25398
Device Catalogue Number54-25398
Device Lot Number1000245901
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2020
Initial Date Received by Manufacturer 07/15/2020
Supplement Date Received by Manufacturer10/05/2020
Initial Report FDA Received Date08/10/2020
Supplement Report FDA Received Date10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1